View Full Version : Propeccia - no side effects but help please!!

07-05-2011, 02:34 PM
Hi guys,

I'm 24, noticed that gaurs were falling out at my temples around 18 months ago. This gradually increased all over the top of my head. I tried regaine but that just made me itch like mad an I'm sure made the hairs fall out even faster. Also tired nizoril but again it didn't seem to do anything. I decided to take the plunge and try propecia. I was delighted to find no side effects what so ever but after 3 months of taking it (I've just started my 4 month) I've seen no improvement. If anything I've noticed a speed up of hair falling out. I can now see my head though my hair and you couldn't before.

Is it normal for hair to just keep falling out? It's not gradually thinning it's just bloody falling out all the time.

And how do I know if propeccia will work or me? Do I just stick with it or should I just give up now or 6 months.

I'm going crazy here. Thanks so much for your time


07-05-2011, 02:37 PM
I'll just add - that when it falls out it seems to grow back thinner. But I just want it to stop falling out. It's making me so depressed.

07-05-2011, 03:13 PM
Okay, i'm not a doctor, but here is my take on your situation.

Rogaine: The PPG[Propylene Glycol] in Rogaine is most likely making your head itch. Rogaine never made my head itch, but Kirklands minoxidil does. Most likely because Kirklands uses more PPG than Rogaine, and I seem to tolerate the amount of PPG in Rogaine. I'm not sure though. But Rogaine doesn't make me itch, but Kirklands does a LOT.

My advice is get minoxidil without PPG. I got myself minoxidil 5%+Azelaic Acid 5% from ************[google it, they're on ebay and they have their own website]. I heard good things about it from *** members so I got me some, and it doesn't itch at all. Of course, it won't. But you also have to know that PPG makes minoxidil penetrate more in to the skin than without it, I think I read that some where, not sure. And back when Dr Lee was in business I used his ******* minoxidil without PPG and got good results with it, with no itching whatsoever.

Nizoral shampoo not doing anything for you: I don't know how you're using this, but you should use it along side Minoxidil and Finasteride[Propecia], that's how it works best, not alone. Using it 2-3 times a week. It's a good anti-dandruff shampoo that supposedly is as strong as Rogaine 2% when it comes to hair regrowth, at least I read some members saying this. "The Big 3" Finasteride, Minoxidil, Nizoral shampoo, is supposedly the best combination to use to battle hair loss, of course outside of a hair transplant.

Propecia accelerating your hair loss: This could just be a shed. Keep in mind a normal non-balding person can go through a shed too which can last up to 3 months, only you won't notice it on them because they're not balding. A finasteride shed is very common, you just have to ride it out. That's all I can say for that, just give it time, be patient.

If I said anything inaccurate, any one feel free to correct me, because i'm just learning myself. But I feel I gave the best advice I could and I gave you advice I actually use personally, and I have no more hair fall. But every one is different, you have to experiment yourself. Mix and match what is best for you. The good news is Finasteride doesn't give you side effect as you said, so that's positive news for you. It doesn't give me side effect either. I'm about to switch to Dutasteride[Avodart] later this year. probably in December, if Finasteride doesn't give me the regrowth I want[it has stopped my hair loss witch is good but I want some regrowth now].

07-05-2011, 05:47 PM
If your not having any side effects, I would stay with it. I didn't start seeing real benefits until 9 months. They say to stay with it for at least a year. Hope it works.

07-06-2011, 05:49 AM
Thanks guys. That's what I was after - I just wanted some examples of how long it migght take to work.

Did your hair keep falling out then stop after 9 months then?

Worried I'll have nothing left in 9 months!

Thanks so much for the replies

07-06-2011, 03:00 PM
hey man,

I'm you but one month in the past. Just about to finish my 3rd month on proscar, dont know what aualifies as a shed but hairloss is continuing and whats worse its advancing into previously ok areas. I also use regaine (once a day) and niz too (every sunday and wed). Regaine is a serious irritant but the sides of finesteride are almost gone with the exception of lack of morning wood (though thats subsiding). Like you I worry if I'll have any hair left by month 6 or 9. Thinking of taking a blade 2 to it and tanning up.

Keep me informed on your progress :)